Taiwanese Journal of Mathematics

Norm-attaining Composition Operators on Lipschitz Spaces

Antonio Jiménez-Vargas

Full-text: Open access

Abstract

Every composition operator $C_{\varphi}$ on the Lipschitz space $\operatorname{Lip}_0(X)$ attains its norm. This fact is essentially known and we give in this paper a sequential characterization of the extremal functions for the norm of $C_{\varphi}$ on $\operatorname{Lip}_0(X)$. We also characterize the norm-attaining composition operators $C_{\varphi}$ on the little Lipschitz space $\operatorname{lip}_0(X)$ which separates points uniformly and identify the extremal functions for the norm of $C_{\varphi}$ on $\operatorname{lip}_0(X)$. We deduce that compact composition operators on $\operatorname{lip}_0(X)$ are norm-attaining whenever the sphere unit of $\operatorname{lip}_0(X)$ separates points uniformly. In particular, this condition is satisfied by spaces of little Lipschitz functions on Hölder compact metric spaces $(X,d^{\alpha})$ with $0 \lt \alpha \lt 1$.

Article information

Source
Taiwanese J. Math., Volume 23, Number 1 (2019), 129-144.

Dates
Received: 23 January 2018
Accepted: 28 May 2018
First available in Project Euclid: 9 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1528509850

Digital Object Identifier
doi:10.11650/tjm/180508

Mathematical Reviews number (MathSciNet)
MR3909993

Zentralblatt MATH identifier
07021721

Subjects
Primary: 47B33: Composition operators 47B38: Operators on function spaces (general)

Keywords
composition operator compact operator norm-attaining operator Lipschitz function little Lipschitz function

Citation

Jiménez-Vargas, Antonio. Norm-attaining Composition Operators on Lipschitz Spaces. Taiwanese J. Math. 23 (2019), no. 1, 129--144. doi:10.11650/tjm/180508. https://projecteuclid.org/euclid.twjm/1528509850


Export citation

References

  • J. Bonet, M. Lindström and E. Wolf, Norm-attaining weighted composition operators on weighted Banach spaces of analytic functions, Arch. Math. (Basel) 99 (2012), no. 6, 537–546.
  • F. Botelho and J. Jamison, Composition operators on spaces of Lipschitz functions, Acta Sci. Math. (Szeged) 77 (2011), no. 3-4, 621–632.
  • D. Chen, L. Li, R. Wang and Y.-S. Wang, Nonvanishing preservers and compact weighted composition operators between spaces of Lipschitz functions, Abstr. Appl. Anal. 2013, Art. ID 741050, 8 pp.
  • J. Diestel, Geometry of Banach Spaces–Selected topics, Lecture Notes in Mathematics 485, Springer-Verlag, Berlin-New York, 1975
  • K. Esmaeili and H. Mahyar, Weighted composition operators between vector-valued Lipschitz function spaces, Banach J. Math. Anal. 7 (2013), no. 1, 59–72.
  • A. Golbaharan and H. Mahyar, Linear operators of Banach spaces with range in Lipschitz algebras, Bull. Iranian Math. Soc. 42 (2016), no. 1, 69–78.
  • ––––, Weighted composition operators on Lipschitz algebras, Houston J. Math. 42 (2016), no. 3, 905–917.
  • C. Hammond, On the norm of a composition operator with linear fractional symbol, Acta Sci. Math. (Szeged) 69 (2003), no. 3-4, 813–829.
  • ––––, The norm of a composition operator with linear symbol acting on the Dirichlet space, J. Math. Anal. Appl. 303 (2005), no. 2, 499–508.
  • L. G. Hanin, Kantorovich-Rubinstein norm and its application in the theory of Lipschitz spaces, Proc. Amer. Math. Soc. 115 (1992), no. 2, 345–352.
  • A. Jiménez-Vargas, M. Lacruz and M. Villegas-Vallecillos, Essential norm of composition operators on Banach spaces of Hölder functions, Abstr. Appl. Anal. 2011, Article ID 590853, 13 pp.
  • A. Jiménez-Vargas and M. Villegas-Vallecillos, Compact composition operators on noncompact Lipschitz spaces, J. Math. Anal. Appl. 398 (2013), no. 1, 221–229.
  • J. A. Johnson, Banach spaces of Lipschitz functions and vector-valued Lipschitz functions, Trans. Amer. Math. Soc. 148 (1970), 147–169.
  • N. J. Kalton, Spaces of Lipschitz and Hölder functions and their applications, Collect. Math. 55 (2004), no. 2, 171–217.
  • H. Kamowitz and S. Scheinberg, Some properties of endomorphisms of Lipschitz algebras, Studia Math. 96 (1990), no. 3, 255–261.
  • M. J. Martín, Norm-attaining composition operators on the Bloch spaces, J. Math. Anal. Appl. 369 (2010), no. 1, 15–21.
  • E. Mayer-Wolf, Isometries between Banach spaces of Lipschitz functions, Israel J. Math. 38 (1981), no. 1-3, 58–74.
  • A. Montes-Rodríguez, The Pick-Schwarz lemma and composition operators on Bloch spaces, International Workshop on Operator Theory (Cefalù, 1997), Rend. Circ. Mat. Palermo (2) Suppl. 1998 (1998), no. 56, 167–170.
  • R. R. Phelps, Lectures on Choquet's Theorem, D. Van Nostrand, Princeton, N.J.-Toronto, 1966.
  • N. Weaver, Quotients of little Lipschitz algebras, Proc. Amer. Math. Soc. 125 (1997), no. 9, 2643–2648.
  • ––––, Lipschitz algebras, World Scientific, River Edge, NJ, 1999.